Hail, Texas
- When
- June 11, 6:15 PM CST
- Where
- Texas County, 4.15 mi N of (Guy)guymon Muni Arp
- Measured
- 1.5 in hail
- Reported by
- Emergency Manager
- Coordinates
- 36.740, -101.500
Wind blown hail broke camper windows 4 miles north of Guymon.
Thunderstorms produced hail across portions of the Oklahoma Panhandle during the afternoon and evening of the 11th. Hail as large as 2 inches in diameter was reported just north of Guymon.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
Thunderstorms produced hail across portions of the Oklahoma Panhandle during the afternoon and evening of the 11th. Hail as large as 2 inches in diameter was reported just north of Guymon. Most of the large hail was north of Guymon but northern and northeastern sections of town experienced hail as large as golf balls.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 11, 5:42 PM CST, 33 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 642 PM CDT THU JUN 11 2015 .AVIATION... SCATTERED TO NUMEROUS THUNDERSTORMS OVER NORTHERN PART OF FORECAST AREA AT THIS TIME WILL THREATEN KGUY IMMEDIATELY. COLD FRONT EXPECTED TO BE DISPLACED SOUTHWARD BY CONVECTION THIS EVENING. FRONTAL PASSAGE EXPECTED AT KDHT AROUND 03Z FRIDAY...AND AT KAMA AROUND 06Z FRIDAY. OVERNIGHT THUNDERSTORM DEVELOPMENT EXPECTED BEHIND COLD FRONT...WITH MORE THUNDERSTORMS EXPECTED DURING THE DAY ON FRIDAY. HAVE CONTINUED FORECAST OF MVFR CEILINGS BEGINNING BEFORE DAYBREAK AT NORTHERN TERMINALS...WITH SUCH CEILINGS PERSISTING ALL DAY. IFR CEILINGS LIKELY TO DEVELOP AT NORTHERN TERMINALS BUT WILL NOT INCLUDE IN FORECAST AT THIS TIME...WAITING UNTIL BETTER DETERMINATION OF TIMING CAN BE OBTAINED. AT KAMA...CEILINGS EXPECTED TO REMAIN IN VFR RANGE WITH OCCASIONAL MVFR CEILINGS IN THUNDERSTORMS ON FRIDAY. COCKRELL && .PREV DISCUSSION... /ISSUED 409 PM CDT THU JUN 11 2015/ DISCUSSION... LATEST SURFACE ANALYSIS HAS A WEAK COLD FRONT ORIENTED ROUGHLY EAST TO WEST ACROSS THE NORTHERN PORTION OF THE AREA AND A SURFACE TROUGH EXTENDING SOUTHWESTWARD ACROSS THE NORTHWEST TEXAS PANHANDLE. SLIGHTLY DEEPER MIXING IS APPARENT WEST OF THE SURFACE TROUGH AS EVIDENT BY VEERED SURFACE WINDS AND LOWER DEW POINTS. FURTHER EAST ACROSS MUCH OF THE REGION MIXING HAS BEEN INEFFECTIVE AT SIGNIFICANTLY LOWERING DEW POINTS WITH LOW TO MID 60S PREVALENT GENERALLY EAST OF THE SURFACE TROUGH AXIS. THE MOST EXTENSIVE CU DEVELOPMENT SO FAR HAS BEEN ACROSS THE NORTHWEST BEHIND THE COLD FRONT WHERE LOW LEVEL MOIST NORTHEASTERLY FLOW IS PRESENT AND THIS WILL PROBABLY BE THE AREA WHERE CONVECTION DEVELOPS FIRST. ANOTHER AREA OF INTEREST IS FURTHER SOUTH JUST WEST OF AMARILLO WHERE RADAR/SATELLITE TRENDS AND SURFACE OBS HINT AT A WEAK CYCLONIC CIRCULATION AND ENHANCED CONVERGENCE. ANY DEVELOPMENT THROUGH EARLY EVENING SOUTH OF THE COLD FRONT SHOULD BE ISOLATED. SURFACE HEATING OF A RELATIVELY MOIST BOUNDARY LAYER HAS RESULTED IN MODERATE INSTABILITY ACROSS THE ENTIRE AREA AND THIS SHOULD CONTRIBUTE TO ROBUST UPDRAFTS AND POTENTIAL FOR AT LEAST BRIEF/MARGINAL SEVERE HAIL/WIND EPISODES. THE BETTER CHANCE OF ORGANIZED UPDRAFTS WILL BE FURTHER NORTH WHERE IMPINGING SPEED MAX HAS RESULTED IN 30-40 KNOTS OF DEEP LAYER SHEAR BEGINNING TO OVERSPREAD THAT SECTION OF THE FORECAST AREA. MODELS ARE IN FAIR AGREEMENT ON THE SYNOPTIC SCALE AND SHOW LARGE SCALE ASCENT INCREASING TONIGHT ACROSS THE AREA AS AN UPPER LEVEL TROUGH APPROACHES FROM THE WEST. A PRECEDING WAVE MOVING FROM THE CENTRAL PLAINS INTO THE MIDWEST HAS FORCED A COLD FRONT (MENTIONED ABOVE) SOUTHWARD IN THE LEE OF THE ROCKIES INTO THE OKLAHOMA PANHANDLE AS OF EARLY THIS AFTERNOON. POST FRONTAL AIR MASS IS SLIGHTLY COOLER BUT JUST AS MOIST WITH DEW POINTS IN THE LOW TO MID 60S ACROSS WEST KANSAS AND EVEN INTO NEBRASKA. WITH MOIST INCREASINGLY UPSLOPE SURFACE FLOW POST FRONTAL...IN COMBINATION WITH COOLING ALOFT/ASCENT IN AN AREA OF FAIRLY SIGNIFICANT UPPER LEVEL DIFLUENCE FROM APPROACHING UPPER LEVEL TROUGH...CONVECTION MAY BECOME RATHER WIDESPREAD ACROSS EASTERN COLORADO INTO SOUTHWEST KANSAS THIS EVENING...AND EVENTUALLY INTO THE OKLAHOMA AND NORTHERN TEXAS PANHANDLE. MODELS MAY BE TOO SLOW WITH THE SOUTHWARD MOVEMENT OF THE FRONT...PARTICULARLY IF WIDESPREAD CONVECTION AND COLD POOL GENERATION AUGMENT THIS BOUNDARY THIS EVENING. IN SUCH A CASE...COMPOSITE COLD FRONT/OUTFLOW MAY CLEAR MOST IF NOT ALL OF THE AREA BY MORNING WHICH IS CONTRARY TO WHAT SOME GUIDANCE SUGGESTS. THIS BRINGS A MYRIAD OF FORECAST CHALLENGES FROM POTENTIAL FOR SOME POST FRONTAL LOW STRATUS TO THE DEGREE OF DESTABILIZATION THAT WILL OCCUR TOMORROW AFTERNOON...AND TRYING TO TIME THE HIGHEST PRECIPITATION PROBABILITIES. MODELS ARE IN GENERAL AGREEMENT IN LOW LEVEL JET STRENGTHENING FRIDAY EVENING AND A DISTINCT LOW LEVEL THETA-E RIDGE. MOISTURE BECOMES QUITE ANOMALOUS DURING THIS TIME AND SO THERE IS SOME THREAT FOR LOCALIZED FLOODING FROM THE POTENTIAL OF A BACK BUILDING MCS FRIDAY EVENING AND EARLY FRIDAY NIGHT. WEAK NEGATIVE 500 MB HEIGHT ANOMALIES WILL LINGER THROUGH THE WEEKEND AS BROAD WEAK TROUGHING PERSISTS PER MEAN ENSEMBLE GUIDANCE. THIS ALONG WITH CONTINUED ANOMALOUS MOISTURE (PWAT VALUES FROM 1.00-1.50 IN THE WESTERN HALF AND OVER 1.50 IN THE EAST) WILL NECESSITATE RELATIVELY HIGH PRECIPITATION PROBABILITIES THROUGH AT LEAST MONDAY. TIMING OF INDIVIDUAL WAVES AND PERIODS OF GREATEST PROBABILITIES IS DIFFICULT TO RESOLVE AT THIS TIME RANGE AS IT WILL BE DEPENDENT ON SMALL SCALE EMBEDDED MID-UPPER WAVES AND MESOSCALE SURFACE BOUNDARIES. LATER FORECASTS WILL BE ABLE TO BETTER DELINEATE THIS BETTER. AS PREVIOUS DISCUSSION MENTIONS...FLOODING IS INCREASINGLY BECOMING A CONCERN BUT THE ABOVE MENTIONED SMALLER SCALE AND TEMPORAL DETAILS MAKE HIGHLIGHTING A SPECIFIC AREA AND SEGMENTING A SPECIFIC TIME FOR A FLASH FLOOD WATCH DIFFICULT AT THIS POINT AND WILL DEFER POSSIBLE ISSUANCE TO LATER SHIFTS. DRIER WEATHER SHOULD OCCUR BY MID WEEK AS A MORE ZONAL AND LESS PERTURBED FLOW PATTERN DEVELOPS. EVEN WITH THESE CHANGES ON THE LARGE SCALE MEDIUM RANGE GUIDANCE STILL HAS A PERIODIC QPF SIGNAL ESPECIALLY WEDNESDAY AND THURSDAY. MOUNTAIN CONVECTION PROPAGATING EASTWARD IN MEAN WESTERLY FLOW ENHANCED BY DIFFICULT TO TIME/RESOLVE SHORTWAVES MAY IMPACT AT LEAST WESTERN PORTION OF THE AREA BY THEN. LATER FORECASTS WILL BETTER REFINE THIS POTENTIAL. BRB && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 64 77 61 78 64 / 30 70 50 60 60 BEAVER OK 63 70 61 81 64 / 80 70 70 60 60 BOISE CITY OK 58 66 55 78 60 / 80 60 40 50 40 BORGER TX 66 77 63 80 66 / 60 70 60 60 60 BOYS RANCH TX 63 78 61 80 64 / 40 50 40 60 60 CANYON TX 65 79 61 80 63 / 30 60 50 60 60 CLARENDON TX 66 81 63 79 65 / 50 70 70 60 60 DALHART TX 60 71 57 79 61 / 60 50 40 50 50 GUYMON OK 61 69 59 80 63 / 80 70 60 60 50 HEREFORD TX 64 81 60 80 63 / 30 40 40 60 60 LIPSCOMB TX 66 76 63 79 66 / 80 70 70 60 60 PAMPA TX 64 76 60 78 64 / 60 70 70 60 60 SHAMROCK TX 67 81 64 80 65 / 50 70 80 60 60 WELLINGTON TX 68 84 66 82 67 / 50 70 80 60 60 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 03/03
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 422 PM CDT THU JUN 11 2015 OKZ001>003-TXZ001>020-120930- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 422 PM CDT THU JUN 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE OKLAHOMA AND TEXAS PANHANDLES THIS EVENING AND TONIGHT. A FEW STORMS THAT FORM MAY BECOME STRONG TO SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY HAZARDS. IN ADDITION...HEAVY RAINFALL MAY ACCOMPANY THE THUNDERSTORMS...WHICH MAY LEAD TO FLOODING OR FLASH FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS WILL BE POSSIBLE ACROSS THE OKLAHOMA AND TEXAS PANHANDLES FRIDAY THROUGH TUESDAY. SOME STORMS THAT DEVELOP ON FRIDAY AFTERNOON AND EVENING MAY BECOME STRONG TO SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY HAZARDS. IN ADDITION...HEAVY RAINFALL MAY ACCOMPANY THE THUNDERSTORMS...WHICH MAY LEAD TO FLOODING OR FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BECOME NECESSARY TONIGHT...AND THEN AGAIN FRIDAY AFTERNOON AND EVENING.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
555 PM CDT THU JUN 11 2015
TXZ002-112345-
SHERMAN TX-
555 PM CDT THU JUN 11 2015
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SHERMAN COUNTY UNTIL 645
PM CDT...
AT 553 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES SOUTHEAST OF STRATFORD...MOVING EAST AT
15 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
* LOCATIONS IMPACTED INCLUDE...
STRATFORD...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN.
LAT...LON 3617 10162 3616 10162 3623 10209 3639 10209
3644 10162
TIME...MOT...LOC 2255Z 276DEG 13KT 3629 10198
NFPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
628 PM CDT THU JUN 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM HAIL 12 E STRATFORD 36.31N 101.87W
06/11/2015 E1.75 INCH SHERMAN TX PUBLIC
MOSTLY QUARTER SIZE OR SMALLER. A FEW GOLF BALLS.
&&
EVENT NUMBER AMA1500541
BRBSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
634 PM CDT THU JUN 11 2015
OKZ001-120015-
CIMARRON OK-
634 PM CDT THU JUN 11 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CIMARRON COUNTY
UNTIL 715 PM CDT...
AT 633 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES NORTH OF KENTON...OR 32 MILES NORTHWEST
OF BOISE CITY...MOVING EAST AT 15 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
* LOCATIONS IMPACTED INCLUDE...
KENTON...
THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN.
LAT...LON 3700 10275 3700 10260 3691 10257 3688 10300
3700 10301 3700 10300 3701 10275
TIME...MOT...LOC 2335Z 254DEG 15KT 3698 10299
NFThe Amarillo radar (KAMA), 169 km away, was scanning. The volume nearest the first event began at 00:16 UTC.
9 hail. Local standard time, as filed.
Wind blown hail broke camper windows 4 miles north of Guymon.
Quarter size hail was reported in Guymon.
Report of ping pong ball size hail one mile northeast of Guymon.
Hail up to 2 inches in diameter fell 4 miles north of Guymon.
A few golf ball size hailstones fell in northeast Guymon on 18th street.
Golf ball size hail was reported on the north side of Guymon.
Hail up to the size of golf balls was reported one mile north of Guymon.
Ping pong ball size hail was reported in Elmwood.
Quarter size hail was reported 14 miles west-northwest of Guymon.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2015Every state in 2015This day in weather historyWarnings in Oklahoma, June 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 591689, 591690, 591691, 591692, 591693, 591694, 591695, 591696, 591697.